MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 38OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 38OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324045
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to dislocation.The tandem shell and the femoral head were removed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical group concluded, insufficient clinical information was provided to perform a thorough medical assessment; however, the reported traumatic post-op fall and intraoperative finding of the torn capsule were most likely the contributing factors to the reported dislocations.The patient impact beyond the revision surgery cannot be determined.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
TANDEM BIPOLAR COCR 38OD 22ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7237897
Report Number1020279-2018-00110
Device Sequence Number786363
Product Code KWY
UDI-Device Identifier03596010494368
UDI-Public03596010494368
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324045
Device Lot Number17BW14117A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR
Patient Weight52